Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 33, NWS Buffalo, NY

June 12, 2015Erie County, Livingston County, Wyoming County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 12, 2015, 4:15 PM EDT for Erie County, Livingston County, Wyoming County, New York. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2015, 4:15 PM EDT (20:15 UTC)
Expired
Jun 12, 2015, 5:15 PM EDT
In force
60 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Erie County, NY, Livingston County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 67 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 4:41 PM EDTTSTM WND DMGWarsaw, NYWIRES DOWN
Jun 12, 5:15 PM EDTTSTM WND DMG1 Ese Byersville, NYTREE DOWN ON COFFEE HILL ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 2:54 PM EDTSevere Thunderstorm WatchSPC6 hr
Jun 12, 3:07 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WUUS51 KBUF 122015
SVRBUF
NYC029-051-121-122115-
/O.NEW.KBUF.SV.W.0033.150612T2015Z-150612T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
415 PM EDT FRI JUN 12 2015

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LIVINGSTON COUNTY IN WESTERN NEW YORK...
  EAST CENTRAL ERIE COUNTY IN WESTERN NEW YORK...
  WYOMING COUNTY IN WESTERN NEW YORK...

* UNTIL 515 PM EDT

* AT 415 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WALES CENTER...OR 9
  MILES EAST OF EAST AURORA...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GENESEO...DANSVILLE...LETCHWORTH STATE PARK...PERRY...WARSAW...
  BENNINGTON...MOUNT MORRIS AND ATTICA.

THIS INCLUDES INTERSTATE 390 BETWEEN EXITS 5 AND 8.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR WESTERN NEW
YORK.

LAT...LON 4250 7784 4252 7786 4252 7797 4259 7860
      4280 7858 4287 7838 4285 7762 4249 7773
TIME...MOT...LOC 2015Z 267DEG 43KT 4272 7845 

$$

ZAFF
3 follow-up statements
283 
WWUS51 KBUF 122031 RRA
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
431 PM EDT FRI JUN 12 2015

NYC029-122040-
/O.CAN.KBUF.SV.W.0033.000000T0000Z-150612T2115Z/
ERIE NY-
431 PM EDT FRI JUN 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ERIE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4250 7784 4252 7786 4252 7797 4257 7845
      4274 7842 4287 7838 4285 7762 4249 7773
TIME...MOT...LOC 2030Z 267DEG 43KT 4273 7819 

$$

NYC051-121-122115-
/O.CON.KBUF.SV.W.0033.000000T0000Z-150612T2115Z/
LIVINGSTON NY-WYOMING NY-
431 PM EDT FRI JUN 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL LIVINGSTON AND WYOMING COUNTIES...

AT 430 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER WARSAW...OR 12 MILES NORTHWEST OF LETCHWORTH STATE
PARK...MOVING EAST AT 50 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE
DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
GENESEO...DANSVILLE...LETCHWORTH STATE PARK...PERRY...WARSAW...MOUNT
MORRIS...ATTICA AND CONESUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR WESTERN NEW
YORK.

LAT...LON 4250 7784 4252 7786 4252 7797 4257 7845
      4274 7842 4287 7838 4285 7762 4249 7773
TIME...MOT...LOC 2030Z 267DEG 43KT 4273 7819 

$$

WOOD
135 
WWUS51 KBUF 122059
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
459 PM EDT FRI JUN 12 2015

NYC121-122109-
/O.CAN.KBUF.SV.W.0033.000000T0000Z-150612T2115Z/
WYOMING NY-
459 PM EDT FRI JUN 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR WYOMING COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4264 7798 4267 7795 4286 7793 4285 7762
      4259 7770
TIME...MOT...LOC 2059Z 267DEG 43KT 4275 7772 

$$

NYC051-122115-
/O.CON.KBUF.SV.W.0033.000000T0000Z-150612T2115Z/
LIVINGSTON NY-
459 PM EDT FRI JUN 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL LIVINGSTON COUNTY...

AT 459 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER CONESUS...OR NEAR GENESEO...MOVING
EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
GENESEO...LETCHWORTH STATE PARK...MOUNT MORRIS...CONESUS...
GROVELAND...LIVONIA...LEICESTER AND SONYEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR WESTERN NEW
YORK.

LAT...LON 4264 7798 4267 7795 4286 7793 4285 7762
      4259 7770
TIME...MOT...LOC 2059Z 267DEG 43KT 4275 7772 

$$

ZAFF
182 
WWUS51 KBUF 122117
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
517 PM EDT FRI JUN 12 2015

NYC051-122127-
/O.EXP.KBUF.SV.W.0033.000000T0000Z-150612T2115Z/
LIVINGSTON NY-
517 PM EDT FRI JUN 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LIVINGSTON COUNTY HAS
EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4264 7798 4267 7795 4286 7793 4285 7762
      4259 7770
TIME...MOT...LOC 2115Z 267DEG 43KT 4275 7772 

$$

WOOD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:43 PM EDT, 32 minutes earlier.

Area forecast discussion, Jun 12, 3:43 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
343 PM EDT FRI JUN 12 2015

.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS OUR REGION EARLY TONIGHT WHILE
GENERATING SOME STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
ALONG WITH TORRENTIAL DOWNPOURS. IN THE WAKE OF THIS FRONT...
HIGH PRESSURE CENTERED OVER EASTERN CANADA WILL NOSE SOUTH
ACROSS OUR FORECAST AREA FOR THE FIRST HALF OF THE WEEKEND.
WARMER MORE UNSETTLED CONDITIONS WILL RETURN LATER SUNDAY
INTO THE NEW WORK WEEK AS ANOTHER COLD FRONT WILL IMPACT
THE REGION.

&&

.NEAR TERM /THROUGH SATURDAY/...
SEVERAL SEVERE WEATHER WATCHES ARE IN EFFECT.

A WARM AND VERY UNSTABLE AIRMASS IS IN PLACE ACROSS ALL OF
WESTERN AND NORTH CENTRAL NEW YORK LATE THIS AFTERNOON AS A
WAVY COLD FRONT APPROACHES FROM SOUTHERN ONTARIO. THE AIRMASS
HAS ALREADY SUPPORTED STRONG TO SEVERE CONVECTION TIED TO A
LAKE BREEZE BOUNDARY OVER THE GENESEE VALLEY AND FINGER LAKES
REGION...WITH ADDITIONAL STORMS LIKELY FROM THE EASTWARD
MOVING FRONTAL BOUNDARY.

THE LOW LEVEL SYNOPTIC FORCING WILL BE ENHANCED BY THE LIFT
SUPPLIED BY A COUPLED UPPER LEVEL JET. A 120KT H25 JET IS
FOUND OVER QUEBEC WHILE A WEAKER 80KT JET IS DEPICTED BY
AIRCRAFT  SOUNDINGS OVER LOWER MICHIGAN. THE COUPLET AREA
BETWEEN THESE FEATURES WILL PASS DIRECTLY OVER WESTERN AND
NORTH CENTRAL NEW YORK THROUGH 03Z.

THERMODYNAMICALLY...AS OF 19Z SBCAPES WERE GENERALLY ABV
2000 J/KG AWAY FROM THE LAKES WITH LOW LEVEL LAPSE RATES OF
8-9 DEG C/KM. THE MID LEVEL LAPSE RATES WERE STILL NOT
IMPRESSIVE WITH RATES UNDER 6 DEG C/KM...BUT THESE RATES ARE
FORECAST TO STEEPEN AS WE PUSH TOWARDS EVENING. IT IS ALSO
APPARENT BY THE REGIONAL DOPPLERS THAT THE 2 DEG/C CAP
(12K FT) DEPICTED BY THE KBUF 18Z SOUNDING HAS BEEN
EFFECTIVELY BROKEN. MEANWHILE...FAVORABLE KINEMATICS FOR
ROTATING UPDRAFTS IS IN PLACE WITH BULK SHEAR VALUES RANGING
FROM 40 KTS OVER MOST AREAS TO AS HIGH AS 60KTS IN THE VCNTY
OF THE STALLED WARM FRONT ALONG THE SOUTH SHORE OF LAKE
ONTARIO. 0-1 KM HELICITY VALUES NEAR THE WARM FRONT ARE ALSO
QUITE IMPRESSIVE...IN THE VCNTY OF 200-300 M2/S2. THIS
ENVIRONMENT IS FAVORABLE FOR NOT ONLY DAMAGING WIND GUSTS...
BUT ALSO ISOLATED TORNADOES. IN FACT...ONE CELL OVER THE
EASTERN FINGER LAKES HAS ALREADY EXHIBITED IMPRESSIVE LOW
LEVEL ROTATION.

ANOTHER LARGE CONCERN WILL BE THE THREAT FOR FLASH FLOODING.
STRONG MOISTURE TRANSPORT AS PER THE SPC H85 ANALYSIS AND
DEPICTIONS FROM AMSU PRODUCTS SHOW A DEEP SUB-TROPICAL
MOISTURE PLUME ADVECTING INTO OUR AREA FROM LOWER MICHIGAN.
PWAT VALUES WILL CLIMB TO NEARLY 2 INCHES...AND WITH THE
POTENTIAL FOR TRAINING STORMS AHEAD OF THE COLD FRONT...
TORRENTIAL DOWNPOURS COULD EASILY PRODUCE RAINFALL THAT
EXCEED THE 1 HR FFG OF 1.5 INCHES. ALSO...WET ANTECEDENT
CONDITIONS EXIST AHEAD OF THE ACTIVITY. VISUAL INSPECTION OF
PARTS OF THE REGION FROM THURSDAYS STORM SURVEY VERIFIES
THIS FACT. THIS IS ESPECIALLY THE CASE ACROSS ONTARIO
COUNTY...SOUTHERN MONROE COUNTY...AND NORTHERN PARTS OF
LIVINGSTON COUNTY.

THE FRONTAL BOUNDARY AND ASSOCIATED SYNOPTIC FORCING WILL
PUSH SOUTH OF OUR FORECAST AREA BY ABOUT MIDNIGHT...AND WITH
SIGNIFICANT MID LEVEL DRYING DURING THE OVERNIGHT...THE
EVENING CONVECTION AND LINGERING SHOWERS WILL QUICKLY TAPER
OFF AND END. WILL HOLD ONTO THE CLOUD COVER SEVERAL HOURS
LONGER THOUGH AS A WEALTH OF LOW LEVEL MOISTURE SHOULD REMAIN
TRAPPED UNDER A BUILDING SUBSIDENCE INVERSION.

ON SATURDAY...A WEAK LOW LEVEL NORTHERLY FLOW SHOULD KEEP A
FAIR AMOUNT OF CLOUD COVER IN PLACE SOUTH OF LAKE ONTARIO
DURING THE MORNING WHILE SITES EAST OF LK ONTARIO SHOULD CLEAR
OUT NICELY. DIURNAL MIXING SHOULD HELP TO AT LEAST PARTIALLY
CLEAR THE SKIES FOR MOST OF WESTERN NEW YORK DURING THE COURSE
OF THE AFTERNOON...WITH THE MOST STUBBORN CLOUD COVER FOUND
NEAR THE PENNSYLVANIA LINE.

SATURDAY WILL BE A LITTLE MORE COMFORTABLE...AS DEW POINTS WILL
DROP BACK INTO THE UPPER 50S OR SO WHILE AFTERNOON HIGHS WILL
GENERALLY RANGE FROM 75 TO 80.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
HIGH PRESSURE CENTERED OVER THE EASTERN GREAT LAKES SATURDAY WILL
SHIFT EAST TO NEW ENGLAND SATURDAY NIGHT. A SOUTHWEST FLOW ON THE
BACK SIDE OF THIS HIGH WILL USHER IN A SURGE OF GULF SOURCED
MOISTURE NORTHWARD ACROSS WESTERN NEW YORK. LINGERING SURFACE AND
MID LEVEL RIDGING OVERNIGHT SHOULD KEEP A CAP ON ANY WIDESPREAD
SHOWERS OR THUNDERSTORMS BUT LEFT A SLIGHT CHANCE ACROSS THE WESTERN
SOUTHERN TIER. AN INCREASE IN CLOUDINESS AND SURFACE DEWPOINTS
THROUGH THE OVERNIGHT HOURS WILL KEEP MILD OVERNIGHT TEMPERATURES
ONLY SLIPPING BACK TO AROUND 60.

ON SUNDAY...MOISTURE AND DIURNAL INSTABILITY CLIMBS AS A SURFACE
WARM FRONT LIFTS ACROSS WESTERN NEW YORK AHEAD OF SURFACE LOW
PRESSURE NEAR THE CENTRAL PLAINS. THIS FRONT WILL BRING A CHANCE FOR
SHOWERS AND THUNDERSTORMS WITHIN AN AIRMASS FEATURING MID TO UPPER
60S DEWPOINTS AND MUCAPE INCREASING TOWARD 3000 J/KG. NOT EXPECTING
A HIGH THREAT FOR SEVERE STORMS AS BULK SHEAR IS ONLY FORECAST TO BE
NEAR 25KTS. FORECAST PWATS RISING TOWARD 1.8 INCHES WOULD LIKELY
BRING AN ELEVATED RISK OF HEAVY RAIN AND POSSIBLY SOME SMALL HAIL
WITH ANY STORMS. THE MOISTURE AND INSTABILITY AXIS LOOKS TO ONLY
RESIDE OVER WNY WITH CENTRAL NEW YORK SO LIMITED THESE ZONES TO JUST
SLIGHT CHANCE POPS UNDER THE INFLUENCE OF SURFACE AND MID-LEVEL
RIDGING.

SUNDAY NIGHT INTO MONDAY A STRONGER SURGE OF MOISTURE ARRIVES WITH
PWATS RISING TO AROUND 2 INCHES WHICH IS RIGHT AT THE CLIMATOLOGICAL
MAX FOR MID JUNE BASED ON SPC SOUNDING CLIMOS. SURFACE LOW PRESSURE
OVER THE PLAINS WILL SHIFT EAST ALONG A FRONTAL ZONE STRETCHED
ACROSS THE MIDWEST TO THE OHIO VALLEY WITH A 30KT 850MB JET
DISPLACED JUST SOUTH OF THE FRONTAL ZONE. THIS LOW/JET COMBO WILL
PROVIDE FOCUS FOR AN EXTENDED PERIOD OF HEAVY SHOWERS AND
THUNDERSTORMS MAINLY DURING THE DAY MONDAY ACROSS THE ENTIRE
FORECAST AREA. THIS MAY BRING A POTENTIAL FOR TRAINING CELLS WITH
RISK OF FLASH FLOODING. THE LOW LEVEL JET MAY ALSO INCREASE SHEAR
ENOUGH FOR SOME SEVERE RISK AS WELL. WILL ADD A STATEMENT FOR FLASH
FLOODING RISK INTO THE HAZARDOUS WEATHER OUTLOOK.

MONDAY NIGHT THE FRONTAL ZONE AND HIGH MOISTURE AIRMASS LOOKS TO BE
SUPPRESSED SOUTH BY AN EXPANSIVE CANADIAN SURFACE HIGH SETTLING
SOUTH INTO THE NORTHERN PLAINS. THIS SHOULD BRING DECREASING PRECIP
CHANCES WITH A SURGE OF DRIER MORE STABLE AIR WORKING EAST AND SOUTH
ACROSS THE GREAT LAKES REGION.

TEMPERATURES THROUGH THE SHORT TERM PERIOD WILL RUN A FEW DEGREES
ABOVE NORMAL WITHIN THE VERY HUMID AIRMASS. HIGHS WILL AVERAGE NEAR
80 WITH OVERNIGHT LOWS ONLY SLIPPING INTO THE 60S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A LOW CHANCE OF SHOWERS/STORMS WILL LINGER INTO EARLY TUESDAY THEN
CANADIAN HIGH PRESSURE WILL DRIFT ACROSS THE GREAT LAKES INTO
WEDNESDAY. THIS WILL PROVIDE MAINLY DRY WEATHER WITH SEASONABLE
TEMPERATURES AND MORE COMFORTABLE HUMIDITY LEVELS. SOUTHWEST FLOW
WILL INCREASE MOISTURE AGAIN LATE WEDNESDAY INTO WEDNESDAY NIGHT
WITH ANOTHER WEAK SHORTWAVE FORECAST TO APPROACH THE REGION. THIS
WILL BRING YET ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS LATE
WEDNESDAY INCREASING INTO THURSDAY. NEXT FRIDAY ANOTHER SURFACE HIGH
CROSSING THE GREAT LAKES LOOKS LIKELY TO BRING BACK ANOTHER DRY DAY.
ZONAL FLOW ALOFT WILL CONTINUE A FORECAST OF SEASONABLE
TEMPERATURES.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
WHILE VFR CONDITIONS WILL BE IN PLACE FOR MOST AREAS LATE THIS
AFTERNOON...A LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
WILL CROSS THE REGION. THIS ACTIVITY COULD BRIEFLY PRODUCE MVFR
CONDITIONS...BUT OF GREATER CONCERN WILL BE THE RISK FOR WIND
GUSTS IN EXCESS OF 50 KTS AS THE LINE PASSES.

IN THE WAKE OF THE FRONT...VFR CIGS WILL LOWER TO AT LEAST
MVFR TONIGHT. IFR TO LIFR CIGS ARE EXPECTED FOR KJHW AND KELZ.
THESE LOW CIGS WILL LIKELY REMAIN IN PLACE THROUGH DAYBREAK
SATURDAY.

AS WE PROGRESS THROUGH THE DAY SATURDAY...CIGS WILL GRADUALLY
IMPROVE TO MVFR THEN TO VFR BY AFTERNOON. A NOTABLY FASTER
IMPROVEMENT IS EXPECTED EAST OF LAKE ONTARIO.

OUTLOOK...
SATURDAY NIGHT...MAINLY VFR.
SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS FAR WEST.
MONDAY AND TUESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.
WEDNESDAY...VFR.

&&

.MARINE...
A COLD FRONT WILL CROSS LAKES ERIE AND ONTARIO LATE THIS
AFTERNOON AND EARLY THIS EVENING...WITH STRONG THUNDERSTORMS
MARKING ITS PASSAGE. IN THE WAKE OF THIS FRONT...A RELATIVELY
WEAK SFC PRESSURE GRADIENT WILL RESULT IN LIGHT WINDS FOR THE
OVERNIGHT.

HIGH PRESSURE CENTERED OVER EASTERN CANADA WILL NOSE SOUTH
ACROSS THE LOWER GREAT LAKES SATURDAY AND SATURDAY NIGHT.
THIS WILL PRODUCE LIGHT WINDS AND NEGLIGIBLE WAVES.

LIGHT TO MODERATE WINDS ARE EXPECTED SUNDAY AS THE HIGH
PRESSURE MOVES AWAY TO THE EAST. THERE WILL ALSO BE A RENEWED
RISK FOR THUNDERSTORMS SUNDAY AFTERNOON AND NIGHT.

THE THREAT FOR THUNDERSTORMS WILL PERSIST ON MONDAY AS A COLD
FRONT WILL CROSS THE LOWER GREAT LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ003>008-013-014-
     021.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Jun 12, 3:40 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
340 PM EDT FRI JUN 12 2015

NYZ001-002-010>012-019-020-085-131945-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
340 PM EDT FRI JUN 12 2015

...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN EXTENDED PERIOD OF HEAVY SHOWERS AND THUNDERSTORMS MAY BRING A
RISK FOR FLASH FLOODING LATE SUNDAY INTO MONDAY AS A VERY MOIST
AIRMASS SHIFTS OVER NEW YORK STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-131945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
340 PM EDT FRI JUN 12 2015

...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN EXTENDED PERIOD OF HEAVY SHOWERS AND THUNDERSTORMS MAY BRING A
RISK FOR FLASH FLOODING LATE SUNDAY INTO MONDAY AS A VERY MOIST
AIRMASS SHIFTS OVER NEW YORK STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ062>065-SLZ022-024-131945-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
340 PM EDT FRI JUN 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-004-006>008-021-131945-
MONROE-WAYNE-OSWEGO-JEFFERSON-LEWIS-ALLEGANY-
340 PM EDT FRI JUN 12 2015

...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN EXTENDED PERIOD OF HEAVY SHOWERS AND THUNDERSTORMS MAY BRING A
RISK FOR FLASH FLOODING LATE SUNDAY INTO MONDAY AS A VERY MOIST
AIRMASS SHIFTS OVER NEW YORK STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005-013-014-131945-
NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
340 PM EDT FRI JUN 12 2015

...TORNADO WATCH 292 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN EXTENDED PERIOD OF HEAVY SHOWERS AND THUNDERSTORMS MAY BRING A
RISK FOR FLASH FLOODING LATE SUNDAY INTO MONDAY AS A VERY MOIST
AIRMASS SHIFTS OVER NEW YORK STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SMITH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 10:16 AM EDTFlash Flood WatchBUFAllegany, Cayuga, Jefferson, Lewis, Livingston, Monroe and 3 more8 hr
Jun 12, 2:52 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario38 min
Jun 12, 2:59 PM EDTSpecial Marine WarningBUF61 min
Jun 12, 3:14 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Wyoming61 min
Jun 12, 3:20 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Wyoming55 min
Jun 12, 3:30 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua60 min
Jun 12, 4:04 PM EDTSevere Thunderstorm WarningBUFGenesee26 min
Jun 12, 4:35 PM EDTSpecial Weather StatementBUFOntario55 min
Jun 12, 4:40 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario65 min
Jun 12, 4:42 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Livingston63 min
Jun 12, 5:20 PM EDTSevere Thunderstorm WarningBUFCayuga, Ontario, Wayne32 min
Jun 12, 5:31 PM EDTSevere Thunderstorm WarningBUFOntario29 min
Jun 12, 5:39 PM EDTSevere Thunderstorm WarningBUFOntario21 min
Jun 12, 5:40 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Ontario35 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.